MAUDE Adverse Event Report: BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number IC8APT+255
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 3.5 months after implantation of an intraocular lens (iol) in the left eye (os), the patient complained of dissatisfaction with visual clarity, describing halos and a sensation of looking through "dirty glass".Approximately 6 months after symptom onset, an optometrist observed a divot in the superior/temporal portion of the filter ring of the iol's optic.Approximately one year later, the initial iol was removed and a replaced with a different model lens positioned in the sulcus.In the surgeon's opinion, the most likely cause of the event was the patient's inability to adapt to the unique optics of the iol and experienced subjective visual disturbances.Patient outcome is good.
 
Additional Manufacturer Narrative
The device was returned and evaluated.The device was received in 2 pieces, each with an attached haptic.One of the returned pieces exhibited a jagged outer edge on the optic with material missing.The reported iol defect was not confirmed.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.

Brand Name
IC-8 APTHERA IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key25084818
Report Number0001313525-2026-00044
Device Sequence Number10433973
Product Code POE
UDI-Device Identifier00813359021042
UDI-Public(01)00813359021042(17)280104(11)240105(10)BE-GA-24001
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P210005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC8APT+255
Device Catalogue Number82078-255
Device Lot NumberBE-GA-24001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLI-A1 INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale